Freudenthal suspension theorem

Freudenthal suspension theorem This article includes a list of references, lecture connexe ou liens externes, mais ses sources restent floues car il manque de citations en ligne. Merci d'aider à améliorer cet article en introduisant des citations plus précises. (Juin 2020) (Découvrez comment et quand supprimer ce modèle de message) En mathématiques, and specifically in the field of homotopy theory, the Freudenthal suspension theorem is the fundamental result leading to the concept of stabilization of homotopy groups and ultimately to stable homotopy theory. It explains the behavior of simultaneously taking suspensions and increasing the index of the homotopy groups of the space in question. It was proved in 1937 by Hans Freudenthal.

The theorem is a corollary of the homotopy excision theorem.

Contenu 1 Énoncé du théorème 1.1 Preuve 1.2 Corollaire 1 1.3 Corollaire 2 2 References Statement of the theorem Let X be an n-connected pointed space (a pointed CW-complex or pointed simplicial set). La carte {displaystyle Xto Omega (Sigma X)} induces a map {style d'affichage pi _{k}(X)à pi _{k}(Oméga (Sigma X))} on homotopy groups, where Ω denotes the loop functor and Σ denotes the reduced suspension functor. The suspension theorem then states that the induced map on homotopy groups is an isomorphism if k ≤ 2n and an epimorphism if k = 2n + 1.

A basic result on loop spaces gives the relation {style d'affichage pi _{k}(Oméga (Sigma X))cong pi _{k+1}(Sigma X)} so the theorem could otherwise be stated in terms of the map {style d'affichage pi _{k}(X)à pi _{k+1}(Sigma X),} with the small caveat that in this case one must be careful with the indexing.

Proof As mentioned above, the Freudenthal suspension theorem follows quickly from homotopy excision; this proof is in terms of the natural map {style d'affichage pi _{k}(X)à pi _{k+1}(Sigma X)} . If a space {style d'affichage X} est {displaystyle n} -lié, then the pair of spaces {style d'affichage (CX,X)} est {style d'affichage (n+1)} -lié, où {displaystyle CX} is the reduced cone over {style d'affichage X} ; this follows from the relative homotopy long exact sequence. We can decompose {displaystyle Sigma X} as two copies of {displaystyle CX} , dire {style d'affichage (CX)_{+},(CX)_{-}} , whose intersection is {style d'affichage X} . Alors, homotopy excision says the inclusion map: {style d'affichage ((CX)_{+},X)subset (Sigma X,(CX)_{-})} induces isomorphisms on {style d'affichage pi _{je},je<2n+2} and a surjection on {displaystyle pi _{2n+2}} . From the same relative long exact sequence, {displaystyle pi _{i}(X)=pi _{i+1}(CX,X),} and since in addition cones are contractible, {displaystyle pi _{i}(Sigma X,(CX)_{-})=pi _{i}(Sigma X).} Putting this all together, we get {displaystyle pi _{i}(X)=pi _{i+1}((CX)_{+},X)=pi _{i+1}((Sigma X,(CX)_{-})=pi _{i+1}(Sigma X)} for {displaystyle i+1<2n+2} , i.e. {displaystyle ileqslant 2n} , as claimed above; for {displaystyle i=2n+1} the left and right maps are isomorphisms, regardless of how connected {displaystyle X} is, and the middle one is a surjection by excision, so the composition is a surjection as claimed. Corollary 1 Let Sn denote the n-sphere and note that it is (n − 1)-connected so that the groups {displaystyle pi _{n+k}(S^{n})} stabilize for {displaystyle ngeqslant k+2} by the Freudenthal theorem. These groups represent the kth stable homotopy group of spheres. Corollary 2 More generally, for fixed k ≥ 1, k ≤ 2n for sufficiently large n, so that any n-connected space X will have corresponding stabilized homotopy groups. These groups are actually the homotopy groups of an object corresponding to X in the stable homotopy category. References Freudenthal, H. (1938), "Über die Klassen der Sphärenabbildungen. I. Große Dimensionen", Compositio Mathematica, 5: 299–314. Goerss, P. G.; Jardine, J. F. (1999), Simplicial Homotopy Theory, Progress in Mathematics, vol. 174, Basel-Boston-Berlin: Birkhäuser. Hatcher, Allen (2002), Algebraic Topology, Cambridge: Cambridge University Press, ISBN 0-521-79540-0. Whitehead, G. W. (1953), "On the Freudenthal Theorems", Annals of Mathematics, 57 (2): 209–228, doi:10.2307/1969855, JSTOR 1969855, MR 0055683. Categories: Theorems in homotopy theory

Si vous voulez connaître d'autres articles similaires à Freudenthal suspension theorem vous pouvez visiter la catégorie Theorems in homotopy theory.

Laisser un commentaire

Votre adresse email ne sera pas publiée.


Nous utilisons nos propres cookies et ceux de tiers pour améliorer l'expérience utilisateur Plus d'informations